MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF MONOPOLAR CABLE

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF MONOPOLAR CABLE
Model Number A0358
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The legal manufacturer performed a review of the device history records for the concerned device and no abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.However, since no device was returned, the exact cause of the reported issue could not be conclusively determined.Based on the lot number, the suspect device was manufactured in 2010; therefore, it is likely that the cable was used for longer than the specified 12 months.The cause of the damage is potentially due to age-related wear in connection with improper handling.The error described is a known error pattern and can be confirmed that age-related wear in connection with repeated extreme bending or tensile loads let to the breakage of single or all wires internally which can cause a voltage spike at the damaged area when the generator is activated which may result in a spark.In general the customer is required to check the function of all devices used prior to a procedure.As stated on the ifu (instructions for use manual) and as a preventative measure, the ifu states, a suitable replacement device must be provided during an application.Additionally, the service life of the cable is limited to 12 months.After this time, the cable should no longer be used.Also, the cable must be checked for damage before each use and after reprocessing.By gently pulling on the plug (max.20nm), it can be determined whether the copper strand of the cable is already damaged.If the cable does not give way but remains rigid, the cable is most likely intact.In order not to shorten the service life of the cable any further, the cable should not be wound up with a loop diameter of less than 10cm and when pulling out the cable, the plug should be pulled and not the cable.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
The olympus territory sales manager was informed by the sterile processing manager at the user facility that the high frequency monopolar cable reportedly ¿exploded, with a small flame¿ during an unspecified event.There was no injury or harm reported.No device will be returned.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF MONOPOLAR CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12935044
Report Number9610773-2021-00349
Device Sequence Number17511875
Product Code HET
UDI-Device Identifier04042761001557
UDI-Public04042761001557
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0358
Device Catalogue NumberA0358
Device Lot Number026383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown